MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-610L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Kd-610l, kd-611l, or kd-612 were used for the procedures in the literature.One complaint is created as kd-611l with the largest number of units shipped from 2008 to 2022 (periods are referenced from table 1 of the literature).The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with the results.
 
Event or Problem Description
Objectives: limited information is available on the efficacy and safety of endoscopic resection (er) of gastric submucosal tumors (smts) in japanese endoscopic practice where er for gastric tumors is extremely popular.Methods: we conducted this study to elucidate the current scenario of er for gastric smts in japanese endoscopic practice.Patients (from 12 institutions) with gastric smts who underwent er were enrolled from the first case until august 2020.Results: we enrolled 117 patients with 118 lesions.The number of patients who underwent er increased over the years.The mean endoscopic tumor size was 20±7.2 (8¿40)mm.The growth type was primarily intraluminal (90%).The mean resection and wound closure times were 58±38 (range, 12¿254) min and 31±41 (range, 3¿330)min, respectively.Complete er was achieved for 117 (99%) lesions.Full-thickness resection rate was 44%; however, only 12 (10%) patients required abdominal paracentesis for decompression.Endoscopic treatments were completed in 115 (97%) lesions, while three lesions required conversions to laparoscopic surgery due to luminal collapse, uncontrolled bleeding, and difficulty in defect closure.Gastrointestinal stromal tumors were the most common pathology (74%).No recurrence was observed during the mean follow-up period of 4.3±2.9years.The 5-year overall survival rate was 98.9% (95% confidence interval 97.8¿100%).Conclusion: performance of er for gastric smts is increasing in japan.The technique seems feasible in japanese endoscopic practice, warranting further validation in a prospective study.Type of adverse events/number of patient: delayed bleeding n=2.This literature article requires 3 reports.The related patient identifiers are as follows: 1.(b)(6)/ kd-611l.2.(b)(6)/ kd-610l.3.(b)(6)/ kd-612l.This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16616250
Report Number9614641-2023-00428
Device Sequence Number6272418
Product Code KNS
UDI-Device Identifier04953170208546
UDI-Public04953170208546
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-610L
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown